MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The additional devices are being filed under separate medwatch report numbers.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to seal; however, the subsequent treatment appears to be related to the operational context of the procedure.It should be noted in the graftmaster rapid exchange (rx), coronary stent graft system, domestic, instructions for use specifies the rated burst pressure (rbp) and clearly states not to exceed the rbp.It is unknown if the exceeded rated burst pressure contributed to the reported event.A conclusive cause for the reported patient effect of unrelated death, and the relationship to the product, if any, cannot be determined.In the opinion of the physician, the use of the graftmaster did not cause or contribute to the patient death in any way.The patient's health was declining toward death (mi and perforation) prior to any graftmaster use.The reported patient effect of death as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu), is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a perforation in the left anterior descending coronary artery.The patient presented with a myocardial infarction (mi), and the patient had coded.A 4x19mm graftmaster covered stent was deployed at 15 atmospheres (atms) but failed to seal the perforation.Then, a 3.5x19mm graftmaster covered stent was deployed at 15 atms but failed to seal the perforation.Then, a 3.5x26mm graftmaster covered stent was deployed at 20 atms but failed to seal the perforation.An unspecified stent was attempted, but the patient expired on (b)(6) 2020 due to the mi and perforation.In the opinion of the physician, the use of these graftmasters did not cause or contribute to the patient death in any way.The patient's health was declining toward death (mi and perforation) prior to any graftmaster use.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10906138
Report Number2024168-2020-09923
Device Sequence Number19594543
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number8120441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR